Tornado, Kidder
- When
- June 21, 5:44 PM CST
- Where
- Kidder County, 4 mi E of Tappen
- Rating
- F0
- Path width
- 30 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.867, -99.533
Tornado briefly touched down in open country.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 21, 1:30 PM CST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT JUN 21 2003 MAIN CONCERN TODAY IS THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND INTO THIS EVENING AND AGAIN ON SUNDAY. MODELS IN FAIR AGREEMENT WITH SLOW-MOVING SURFACE TROUGH NOW LOCATED ALONG LINE FROM W OF KMOT TO W OF KN60 TO W OF KBIS TO W OF KD07. THIS TROUGH WILL MOVE TO JUST EAST OF KJMS TO KMBG LINE BY 12Z SUNDAY. VERY UNSTABLE AIRMASS OF -4 TO -7 MSAS LIS NOW IN PLACE OVER CENTRAL DAKOTAS. APPROACHING S/W OVER FRONTAL BOUNDARIES WILL TRIGGER INCREASINGLY STRONG CONVECTION AS THEY MOVE INTO THIS UNSTABLE AIRMASS. WILL ISSUE PACKAGE A LITTLE EARLY. CONVECTION WILL CONTINUE OR REBUILD AGAIN TOMORROW OVER SOUTHEAST AND EASTERN PORTION OF FORECAST AREA. WILL CONTINUE DRY MONDAY BUT BRING CHANCE POPS IN AGAIN AFTER MIDNIGHT MONDAY. IN EXTENDED NO BIG CHANGES AS MODELS HAVING INCREASINGLY DIFFICULT TIME AGREEING ON SOLUTION FOR MID WEEK. WILL ATTEMPT TO FIT INTO NORTHERN PLAINS GRIDS. ADDED DRY SATURDAY FOR DAY 7. .BIS...NONE. HW
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT SAT JUN 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE AND WITH HEAVY RAIN OVER CENTRAL NORTH DAKOTA TODAY. THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL SHIFT EAST TO THE JAMESTOWN AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER CENTRAL NORTH DAKOTA TODAY AND THIS EVENING. VINING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
445 PM CDT SAT JUN 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM BALDWIN ND 2 INCH HAIL
06/21/03 BURLEIGH EVENT DURATION 8
MINUTES. REPORTED BY
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
448 PM CDT SAT JUN 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM BALDWIN ND 2 INCH HAIL
06/21/03 BURLEIGH EVENT DURATION 8
MINUTES. REPORTED BY
STORM SPOTTER.
0432 PM 2 SW BALDWIN ND .75 INCH HAIL
06/21/03 BURLEIGH REPORTED BY HAM RADIO
OPERATOR.
0439 PM 9 SSW MERCER ND TORNADO
06/21/03 MCLEAN EVENT DURATION 12
MINUTES. REPORTED BY
PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT SAT JUN 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM REGAN ND 1.5 INCH HAIL
06/21/03 BURLEIGH EVENT DURATION 2
MINUTES. REPORTED BY
HAM RADIO OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
532 PM CDT SAT JUN 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 6 N KARLSRUHE ND 1 INCH HAIL
06/21/03 MCHENRY EVENT DURATION 2
MINUTES. REPORTED BY
COOPERATIVE OBSERVER.NDZ002-010-017-018-032-033-040-041-043-044-212300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 542 PM CDT SAT JUN 21 2003 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BURKE... MOUNTRAIL...MCKENZIE...BILLINGS...DUNN...STARK...SLOPE...HETTINGER... BOWMAN...AND ADAMS COUNTIES... CENTRAL AND EASTERN NORTH DAKOTA REMAIN IN THE SEVERE THUNDERSTORM WATCH UNTIL 900 PM CDT. A LINE OF THUNDERSTORMS IN CENTRAL NORTH DAKOTA WERE MOVING EAST AT 10 MPH. LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THESE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING. WESTERN NORTH DAKOTA CAN EXPECT SCATTERED SHOWERS...AND A FEW THUNDERSHOWERS. TSW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT SAT JUN 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 6 SE RUGBY ND 1 INCH HAIL
06/21/03 PIERCE EVENT DURATION 3
MINUTES. REPORTED BY
STORM SPOTTER.The Bismarck radar (KBIS), 94 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 tornado. Local standard time, as filed.
Tornado briefly touched down in open country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyThe tornado archive for North Dakota, 2003Warnings in North Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366716.